Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


The evaluation of determinants by expansion by minors and the general problem of substitution
HTML articles powered by AMS MathViewer

by W. M. Gentleman and S. C. Johnson PDF
Math. Comp. 28 (1974), 543-548 Request permission


In this paper, we consider a class of substitution strategies which correspond to various minor expansion algorithms, and show that the usual expansion by minors, a row at a time, is optimal in this class.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 68A20
  • Retrieve articles in all journals with MSC: 68A20
Additional Information
  • © Copyright 1974 American Mathematical Society
  • Journal: Math. Comp. 28 (1974), 543-548
  • MSC: Primary 68A20
  • DOI:
  • MathSciNet review: 0373369